MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Date of Event 06/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: to date the lens remains implanted however an explant is scheduled on (b)(6) 2018.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxt225 25.5 diopter intraocular lens (iol) is scheduled to be explanted on (b)(6) 2018 due to patient's symptoms of severe halos, glare and severe visual disturbances in both eyes (ou).The symptoms are causing severe migraines and the patient and is unable to accommodate.No further information was provided.This report pertains to the patient¿s left eye (os).A separate report will be submitted for the right eye (od).
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The customer's reported complaint cannot be confirmed.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specifications.A search in complaint history was performed which revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
In review, it was noted that the following information was inadvertently not included in the initial and supplemental mdr reports; therefore, it has been captured in this report.Visual acuity pre-op (pre-initial implant): 20/200 (os) left eye.Visual acuity post-op (post-initial implant): 20/60 (os) left eye.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation: yes.Returned to manufacturer on: 12/20/2018.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The complaint cannot be confirmed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key8047240
Report Number9614546-2018-01056
Device Sequence Number19245945
Product Code POE
UDI-Device Identifier05050474605909
UDI-Public(01)05050474605909(17)220907
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/07/2022
Device Model NumberZXT225
Device Catalogue NumberZXT225U255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer11/15/2018
11/19/2018
01/30/2019
10/25/2020
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date11/19/2018
11/21/2018
02/01/2019
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Date Report Sent to FDA01/01/2005